Syndol Headache Relief Tablets

Syndol Headache Relief Tablets (30 tablets)

Order before 4pm for delivery from Sat. 29 Jul.

*Prescription medicines are supplied subject to a medical consultation at the discretion of a doctor.

Description for Syndol Headache Relief Tablets

Syndol Tablets are for the effective and immediate relief from mild to moderate pain. Contains: Paracetamol, Codeine and Caffeine. 

Product Information

  • Age: 12 years +

    Maximum per order: 1

  • Pregnancy: Not suitable

    Breastfeeding: Not suitable

Syndol Headache Relief Tablets are designed to provide effective relief form the pain of a headache or migraine. It is estimated that in The UK over ten million people suffer from headaches and migraines. However, the pain they experience can vary, which makes finding the right treatment very important.

Syndol is intended for short-term use only (up to 3 days). It's blend of three active ingredients works well to relieve mild to moderate pain of acute conditions, such as:

  • Headaches
  • Migraines
  • Neuralgia (nerve pain)
  • Period pain
  • Toothache
  • Rheumatic aches and pains

Syndol should only be used if your pain is not effectively managed by paracetamol, ibuprofen or aspirin alone.

Syndol contains three active ingredients; paracetamol, codeine and caffeine.

Paracetamol is a painkiller that works to relieve mild to moderate pain and fever. It is thought to reduce the production of prostaglandins in the brain and spinal cord. Prostaglandins is a pain-triggering chemical that acts to sensitise nerve endings at the site of trauma. By reducing their production, paracetamol can increase our tolerance to pain. So, even though the cause of the pain will remain, the painful sensation it produces will be reduced.

Codeine is an opioid painkiller and is slightly stronger than paracetamol. Opioids work by mimicking the action of endorphins, which are the body's natural pain-relieving chemical. Codeine, like endorphins, block the transmission of pain signals being sent from the nerves to the brain. This means that even though the cause of the pain is still there, less pain is actually felt.

Syndol also contains caffeine, which will act as a weak stimulant. This stimulant can enhance paracetamol’s pain-relieving effects. It can also act to counter the drowsiness that can be caused by codeine.

The dose of codeine contained in Syndol is unlikely to cause drowsiness, especially as this medicine also contains caffeine. However, if you find yourself affected in this manor, you should avoid driving, operating heavy machinery and drinking alcohol.

As of March 2015, new drug driver testing has come into force. This allows police to use a roadside test to check for prohibited substances in a driver's saliva. One such prohibited substance is Morphine. Codeine is converted to Morphine in the liver. This means it may be a criminal offence to drive whilst taking Syndol Headache Relief Tablets. You should abstain from driving if you believe this medicine may affect your ability to do so safely.

People can vary in the way their bodies metabolise codeine. For some, this may lead to an increased chance of experiencing side effects. These can include:

  • Reduced levels of consciousness
  • Sleepiness
  • Slow, shallow breathing
  • 'Pin-point' pupils
  • Lack of appetite
  • Nausea & vomiting
  • Constipation

If you experience any of the above side effects, stop using Syndol tablets and seek medical advice straight away.

If you find that Syndol Headache Relief Tablets are not effectively managing your pain symptoms, consult with your doctor or pharmacist.

Do not take Syndol Headache Relief with any other product that contains paracetamol. An overdose is dangerous and could potentially cause serious damage to the liver and kidneys. Many over-the-counter pain relief treatments, as well as most cough/cold remedies, contain paracetamol. Always check the ingredients of any medicine you buy before taking them at the same time as Syndol. If you are unsure about any medicine or its ingredients, ask your pharmacist for advice.

Do not take Syndol for longer than 3 days without first consulting your doctor or pharmacist. Taking this medicine regularly can result in building a tolerance to it, which will make it less effective at relieving pain. Prolonged use can also lead to a codeine dependency. As a result, when you stop taking this medicine, it could cause substance withdrawal. This will lead to symptoms, such as irritability and restlessness. If painkillers are used too frequently for headaches, it can often make them worse

Non-Prescription Alternatives for the treatment of Pain are;

  • Ibuprofen
  • Paracetamol
  • Aspirin
  • Topical Treatments (Ibuprofen gel)
  • Rest the area

If your pain does not ease or becomes severe, contact your GP or Pharmacist for further advice.

Swallow with water.

Adults, the elderly and children over 12 years:

Two tablets to be taken every four hours as required. Do not take more than eight tablets in any 24 hour period. Do not exceed the stated dose. If symptoms persist, consult your doctor.

Not suitable for children under twelve years of age.

Paracetamol 500mg, Caffeine 30mg and Codeine Phosphate 8mg

Syndol can interact with other medicines. You should not take this medicine if you are taking, have taken recently or plan to take any of the following:

  • Monoamine Oxidase Inhibitors (MAOIs)
  • Antidepressants
  • Phenelzine
  • Tranylcypromine
  • Isocarboxazid
  • Moclobemide
  • Selegiline

Do not take any other medicine that contains paracetamol with Syndol, as this can easily result in exceeding the maximum daily dosage of paracetamol. Most cough/cold remedies and pain relief medicines contain paracetamol. Always be sure to check the ingredients of any medicine to you intend to take prior to use. Alternatively, ask your pharmacist for advice.

The amount of codeine contained in Syndol is unlikely to cause drowsiness. However, the chances of experiencing this side effect increases if it is taken with any of the following medicines:

  • Antipsychotics
  • Benzodiazepines
  • Sedating antihistamines
  • Sleeping tablets
  • Strong opioid painkillers
  • Tricyclic antidepressants

Codeine can reduce muscular activity in the gut, which can oppose the effects of some medicines on the gut. These include; domperidone and metoclopramide.

Taking codeine together with antimuscarinic medicines can carry an increased risk of experiencing constipation, dry mouth and blurred vision. Examples of antimuscarinics include:

  • Procyclidine
  • Orphenadrine
  • Trihexiphenidyl
  • Oxybutynin
  • Tolterodine
  • Flavoxate
  • Propiverine
  • Trospium
  • Atropine
  • Hyoscine

If used with antimotility medicines, such as loperamide, codeine can carry a risk of causing severe constipation.

Medicines such as quinidine, rifampicin and ritonavir are known to reduce the painkilling effects of codeine.

Colestyramine is known to reduce the absorption of paracetamol from the gut. Because of this, colestyramine should not be taken within an hour of taking a paracetamol containing product, such as Syndol.

Other medicines that contain the same active ingredients as Syndol Headache Relief include:

  • Solpadeine Max Soluble Tablets
  • Solpadeine Plus Soluble Tablets
  • Veganin Tablets

Other common medicines that contain both paracetamol and codeine include:

  • Migraleve Yellow Tablets
  • Panadol Ultra
  • Paracodol
  • Codipar
  • Kapake
  • Solpadol
  • Tylex
  • Zapain

UK ORDERS

We offer FREE standard tracked delivery on orders over £40.

The following delivery options are available:

  • Standard Tracked Delivery - 2/3 day delivery - £2.95
  • Express Tracked Delivery - 1/2 day delivery - £4.45
  • Special Delivery (Guaranteed before 1pm) - £8.95
  • Saturday Guaranteed before 1pm - £10.45

All our orders are sent out using Royal Mail. We always aim to dispatch all orders received before 4pm the same working day. Any orders received after 4pm or over the weekend will be dispatched the next working day. Orders will not be dispatched on weekends or bank holidays.

All orders can be fully tracked in your account.

We ensure all parcels are in plain packaging for discreet delivery of your medicines and pharmacy goods.

Deliveries containing pharmacy-only or prescription medicines may require a signature on receipt. 

Delivery is free for all NHS prescriptions.

Please note: Royal Mail do not deliver on Sundays or Bank Holidays - this should be taken into account when ordering. 

If you are not home to accept your delivery, a card should be left by the Royal Mail representative. This card will provide details of where you can collect the order or how to arrange re-delivery.

Should you be unable to collect your missed delivery or arrange for your medication to be redelivered by Royal Mail, the pharmacy can resend your medication to the same, or a different address provided it has been returned to us and this happens within a 30 day window.

Once a package has been shipped with Royal Mail we advise that you are bound to the terms and conditions of their use together with the terms and conditions contained herein.

You have the right to cancel your order up to the point when your treatment is dispatched. The pharmacist must destroy any medication within 30 days of it being returned, even un-opened boxes, so we are not able to offer refunds once your treatment has been dispatched.

 

REMOTE AREAS

Please be aware that Royal Mail Guaranteed services are not available to all customers in the UK, especially those that live in remote postcodes. Royal Mail advise customers of the following:

We deliver by 5.30pm the next working day in the following postcode areas:
AB30 - 39, 41 - 45, 51 - 56
GY9 Alderney (Channel Islands)
HS1, 3 - 9
IV21 - 28, 40 - 49, 51 - 56
KA27, 28
KW1 - 3, 5 - 15
KW16 Stromness Town only
PA20 (0&9)
PA28 - 38, 41 - 49, 76, 77
PH15, 17 - 26, 31 - 40, 49, 50
ZE1

 

We deliver within two working days by 5.30pm to the following postcodes areas:
GY1 Herm (Channel Islands)
GY9 Sark (Channel Islands)
GY10
HS2
PA60 - 75, 78
ZE2, 3

 

We deliver within three working days by 5.30pm to the following postcode areas:
KW16 - non-Town
KW17
PH30, 41 - 44

 

Please note: This applies to our 'Special Delivery' and 'Saturday Guaranteed' services.

 

INTERNATIONAL ORDERS

We are currently unable to ship orders outside of the UK.

We are unable to ship orders to mailing or forwarding houses for onwards shipping to locations outside of the UK.

Need to know more about Pain?

Visit our advice area or chat online to our support team

Unsure about a treatment?
Take a free online assessment with our medical team for impartial help and advice on your condition.

Frequently Asked Questions

  • What is Syndol?

    Syndol tablets provide pain relief from causes such as headache, migraine, toothache, muscle pain and period pain. It is an over-the-counter alternative for cases in which aspirin, paracetamol or ibuprofen have been ineffective.

  • Do I need a prescription to use Syndol?

    Syndol does not require a prescription. However, take care to always read the label.

  • How does this medicine work?

    Syndol is a combination treatment – each tablet contains paracetamol as well as 8mg codeine.

    Paracetamol is a popular painkiller which works by increasing the body’s pain threshold. It does this by reducing the extent to which the brain and spinal cord produce prostaglandins, which cause the sensation of pain by acting on nerve endings.

    Codeine is a type of opioid. It mimics the activity of chemicals which naturally prevent nerves from sending pain signals to the brain.

  • Is this the same Syndol that I took years ago?

    In recent years Syndol has been reformulated. Its current formulation contains paracetamol (500mg), codeine (8mg) and caffeine (30mg). It no longer contains an ingredient called doxylamine, which is an antihistamine

  • Will they ever bring back the original Syndol formulation?

    Syndol is manufactured by Sanofi. Sanofi have been working with both the manufacturing plants and regulatory authorities to determine whether the original Syndol formulation can be brought back. Whether this will happen cannot be confirmed, but we will keep you updated as to any decisions made.

  • What is Doxylamine?

    Doxylamine is a non-habit forming antihistamine. It works by blocking the production of histamine and acetylcholine in the body. This action can cause drowsiness, which can help aid sleep. The current formulation of Syndol, which has been approved by the regulatory authorities, does not contain doxylamine. This means the product causes less drowsiness.

  • How do I use this medicine?

    Adults and children over the age of 12 should take one or two tablets. This can be done either with or without food. If necessary, you can repeat the dose every 4 to 6 hours. Do not exceed 8 tablets within a day. Syndol should not be used for more than three consecutive days, as this may make your symptoms worse.

    Syndol contains codeine, and so should be used carefully by patients who are elderly or otherwise susceptible to side effects.

  • Is Syndol suitable for me?

    Syndol is unsuitable for the following types of people:

    • Those with respiratory problems (e.g. shallow breathing, asthma, chronic obstructive pulmonary disease
    • Those with an allergy to any of this medicine’s ingredients
    • Those at risk of paralytic ileus (an intestinal blockage caused by nerve or muscle problems)
    • Those with increased pressure within the skull
    • Those with a liver enzyme CYP3D6 which converts codeine into morphine – this will increase the risk of side effects
    • Women who are pregnant or breastfeed
    • Anyone under the influence of alcohol
    • Children under the age of 12
    • Adolescents (under the age of 18) who have had their tonsils removed
    • Adolescents (under the age of 18) with breathing problems or heart conditions
  • What precautions should I take before using Syndol?

    Although each tablet contains only a small amount of codeine, it may still cause drowsiness. Do not drive or operate machinery until you know that Syndol will not make you feel tired or dizzy. The liver converts codeine into morphine – it is illegal to drive if this medicine is present in your saliva.

    Side effects of this medicine can vary significantly depending on how your body breaks down codeine. The range of possible side effects includes drowsiness, dizziness, shallow breathing, reduced appetite, constipation, nausea and small pupils.

    Syndol contains a small amount of caffeine. Take care if also consuming caffeine from other sources, as this may lead to unwanted side effects including anxiety, irritability, insomnia or further headaches.

    Avoid other medicines containing paracetamol while using Syndol.

    Do not exceed the recommended dose of Syndol, as it may be harmful to the kidneys and/or liver. Seek medical attention if you substantially exceed the recommended dose.

    Avoid drinking alcohol while using Syndol, as it may increase your chance of an overdose of paracetamol.

  • Can children take Syndol Headache Relief Tablets?

    Syndol is only suitable for adults and children over the age of 12 years. It should not be taken by children under 12. Always read the product packaging and patient information leaflet prior to use. 

  • When should Syndol be used?

    Syndol Headache relief Tablets are only for short-term use (up to 3 days). They are suitable for treating acute moderate pain that is not sufficiently relieved by paracetamol, ibuprofen or aspirin alone. Syndol can effectively provide relief from; headaches, migraines and other pain.

  • What is the correct dose of Syndol Headache Relief Tablets?

    You should take 2 tablets every 4 hours when required. Never take more than 8 tablets in a 24 hour period. Syndol should only be taken for a maximum of 3 days. If you need to it for longer than 3 days, see your doctor or pharmacist for advice. Taking painkillers for headaches for longer than three days can actually make them worse.

  • Can I take Syndol alongside other medicines?

    Syndol should not be taken at the same time as other products containing paracetamol. Always read the patient information leaflet for further contraindications.

  • Do I need prescription to take Syndol Headache Relief Tablets?

    No, Syndol Headache Relief Tablets can be purchased over-the-counter without a prescription.

We are a trusted pharmacy

We are regulated by a number of organisations in the UK including the MHRA, GPhC & CQC to ensure we offer the highest level of service to every one of our customers.

Why choose The Independent Pharmacy?

How does it work?

It's easy! Follow our simple process to get the treatment or advice you need in no time.

  • 1 Complete a simple health questionnaire
  • 2 A healthcare professional reviews your answers
  • 3 You receive the right treatment or advice
  • 4 Easily re-order in a few clicks

Can't find what you're looking for?

If you can't find what you are you looking for, please contact our support team on 0333 2200 519 or chat online for help and advice.

Your basket

Your basket is empty

Start shopping

Did you know you can search from anywhere on the site? Simply press 's' on your keyboard and our quick search tool will appear.

Alternatively you can view a list of all of our treatments and treated conditions.

If you can't find what you are looking for, please contact our support team on 0333 2200 519 or chat online.